MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name (cont.): (b)(6).Initial reporter phone: (b)(6).The biosense webster, inc.Product analysis lab received the device on 11-nov-2021.The device evaluation was completed on 15-dec-2021.Visual analysis of the returned sample revealed the peek housing to be cracked with internal parts exposed.A deflection test was performed on the catheter, and it was found within specifications.No malfunction was observed.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no internal actions related to the reported complaint condition were identified.The event described could not be confirmed as the device performed without any deflection issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.(b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the biosense webster inc, (bwi) product analysis lab observed that the peek housing was cracked with internal parts exposed.Initially, it was reported that during the svt operation, the catheter was unable to deflect or relax completely.A second catheter was used to complete the operation.No adverse patient consequences were reported.The deflection issue was assessed as not mdr reportable.The most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.This event is being reported because the biosense webster inc, (bwi) product analysis lab received the device for evaluation and a visual analysis of the returned sample revealed the peek housing to be cracked with internal parts exposed.This finding was assessed as mdr reportable.The awareness date for this reportable lab finding is 12/15/2021.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13225150
Report Number2029046-2022-00077
Device Sequence Number17166461
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30552003M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown